Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 62, NWS Memphis, TN

March 27, 20115 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 27, 2011, 11:49 PM CDT for 5 counties in Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2011, 11:49 PM CDT (04:49 UTC)
Expired
Mar 28, 2011, 12:30 AM CDT
In force
41 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lafayette County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Yalobusha County, MS

The radar

The Memphis radar (KNQA), 130 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
428 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
529 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

256 
WUUS54 KMEG 280449
SVRMEG
MSC071-107-119-135-161-280530-
/O.NEW.KMEG.SV.W.0062.110328T0449Z-110328T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1149 PM CDT SUN MAR 27 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 1230 AM CDT

* AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR CROWDER...OR 10 MILES NORTHWEST OF CHARLESTON...AND
  MOVING EAST AT 70 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHARLESTON...OXFORD...WATER VALLEY...GEORGE PAYNE STATE PARK AND
  HOLLY SPRINGS NATIONAL FOREST.

 THIS WARNING ALSO INCLUDES AREAS NEAR ENID LAKE AND GRASSY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3427 9018 3442 8951 3400 8951 3391 9021
TIME...MOT...LOC 0450Z 264DEG 61KT 3413 9008

$$
2 follow-up statements
159 
WWUS54 KMEG 280506
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1206 AM CDT MON MAR 28 2011

MSC119-280516-
/O.CAN.KMEG.SV.W.0062.000000T0000Z-110328T0530Z/
QUITMAN MS-
1206 AM CDT MON MAR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN QUITMAN COUNTY IS
CANCELLED...

AT 1206 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3423 9002 3442 8951 3400 8951 3392 9016
TIME...MOT...LOC 0506Z 264DEG 61KT 3415 8975

$$

MSC071-107-135-161-280530-
/O.CON.KMEG.SV.W.0062.000000T0000Z-110328T0530Z/
LAFAYETTE MS-PANOLA MS-YALOBUSHA MS-TALLAHATCHIE MS-
1206 AM CDT MON MAR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN TALLAHATCHIE...YALOBUSHA...SOUTHEASTERN PANOLA AND
SOUTHWESTERN LAFAYETTE COUNTIES...

AT 1206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
GEORGE PAYNE STATE PARK...MOVING EAST AT 70 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARLESTON...
COURTLAND...OXFORD...TAYLOR...TILLATOBA...WATER VALLEY...SHUFORD...
EUREKA SPRINGS...PINE VALLEY...GEORGE PAYNE STATE PARK AND HOLLY
SPRINGS NATIONAL FOREST.

 THIS WARNING ALSO INCLUDES AREAS NEAR ENID LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3423 9002 3442 8951 3400 8951 3392 9016
TIME...MOT...LOC 0506Z 264DEG 61KT 3415 8975

$$
823 
WWUS54 KMEG 280514
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1214 AM CDT MON MAR 28 2011

MSC135-280524-
/O.CAN.KMEG.SV.W.0062.000000T0000Z-110328T0530Z/
TALLAHATCHIE MS-
1214 AM CDT MON MAR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TALLAHATCHIE
COUNTY IS CANCELLED...

AT 1214 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING MOVED OUT OF THE AREA AND 
NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3417 8992 3442 8951 3400 8951 3395 8989
      3395 8993
TIME...MOT...LOC 0514Z 264DEG 61KT 3416 8959

$$

MSC071-107-161-280530-
/O.CON.KMEG.SV.W.0062.000000T0000Z-110328T0530Z/
LAFAYETTE MS-PANOLA MS-YALOBUSHA MS-
1214 AM CDT MON MAR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR YALOBUSHA...SOUTHEASTERN PANOLA AND SOUTHWESTERN LAFAYETTE
COUNTIES...

AT 1214 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM
WAS LOCATED NEAR WATER VALLEY...MOVING EAST AT 70 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OXFORD...
TAYLOR...TILLATOBA...WATER VALLEY...SHUFORD...PINE VALLEY...GEORGE
PAYNE STATE PARK AND HOLLY SPRINGS NATIONAL FOREST.

 THIS WARNING ALSO INCLUDES AREAS NEAR ENID LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3417 8992 3442 8951 3400 8951 3395 8989
      3395 8993
TIME...MOT...LOC 0514Z 264DEG 61KT 3416 8959

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 9:24 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Mar 27, 9:24 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
924 PM CDT SUN MAR 27 2011

.UPDATE...

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS CONTINUE TO PUSH
ACROSS THE MIDSOUTH THIS EVENING DUE TO STRONG ISENTROPIC LIFT
NEAR THE 300K SURFACE. THE THUNDERSTORMS HAVE BEEN CONFINED TO
MAINLY NORTHERN MISSISSIPPI AND EAST CENTRAL ARKANSAS. MANY OF
THESE CELLS HAVE BEEN PRODUCING SMALL HAIL...WITH LARGE HAIL UP TO
THE SIZE OF GOLF BALLS BEING REPORTED IN THE LITTLE ROCK AREA. THE
SPC MESOANALYSIS PAGE INDICATES MUCAPE VALUES OF 100-500 J/KG
ACROSS THE MIDSOUTH...WITH VALUES IN EXCESS OF 500 OVER ECTRL
ARKANSAS...AND 1000 IN SOUTHERN ARKANSAS. THE 00Z LZK SOUNDING
SHOWS CAPE BEING GENERATED FROM ABOUT THE 770 MB LEVEL...SO QUITE
ELEVATED AND LARGE HAIL IS THE ONLY THREAT WITH THESE STORMS. IT
REMAINS TO BE SEEN IF THE 700-1000 J/KG CAPE VALUES CAN MIGRATE
INTO NORTHERN MS...BUT IF THEY DO THE LARGE HAIL THREAT WILL
INCREASE. SPC SWO DY1 PLACES MUCH OF NORTHERN MS AND ECTRL AR
UNDER SLIGHT RISK FOR LARGE HAIL.

THIS ACTIVITY WILL DIMINISH SHORTLY AFTER MIDNIGHT AS ISENTROPIC
UPGLIDE TRANSITIONS TO ISENTROPIC DOWNGLIDE. UPDATED THE GRIDS
EARLIER TO MENTION SMALL HAIL AND TO BEEF UP THE THUNDER THREAT
FOR THIS EVENING SO NOT ANTICIPATING ANOTHER ZONE UPDATE UNTIL
AROUND MIDNIGHT.

BORGHOFF

&&

.PREV DISCUSSION... /ISSUED 400 PM CDT SUN MAR 27 2011/

DISCUSSION...20Z SURFACE ANALYSIS CONTINUES TO PLACE A QUASI-
STATIONARY BOUNDARY FROM THE SOUTHEAST ATLANTIC COAST BACK THROUGH
THE GULF OF MEXICO NORTHERN COAST. MEANWHILE...WATER VAPOR/UPPER
AIR PROFILER TRENDS SHOW A SHORTWAVE TROUGH EMBEDDED WITHIN
NEARLY ZONAL TO SLIGHTLY SOUTHWEST FLOW ALOFT MOVING ACROSS
THE CENTRAL/SOUTHERN PLAINS THIS AFTERNOON. THIS IS RESULTING IN
THE DEVELOPMENT OF SHOWERS WITH ELEVATED THUNDERSTORMS ACROSS THE
LOWER MISSISSIPPI VALLEY THIS AFTERNOON. TEMPERATURES AS OF 3 PM
CDT ARE IN THE 40S AT MOST LOCATIONS. PRECIPITATION POTENTIAL
TONIGHT AND SEVERE THUNDERSTORM POTENTIAL FOR TUESDAY AND TUESDAY
NIGHT ARE THE PREDOMINANT CHALLENGES IN THIS AFTERNOON/S FORECAST
PACKAGE.

SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...AS MENTIONED ABOVE A
SHORTWAVE TROUGH EMBEDDED WITHIN NEARLY ZONAL TO SLIGHTLY
SOUTHWEST FLOW ALOFT WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY
TONIGHT. STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES ALONG WITH
315-320K SURFACES INDICATING INCREASING ISENTROPIC ASCENT JUSTIFY
CATEGORICAL POPS ACROSS MUCH OF THE FORECAST AREA TONIGHT. SHORT
TERM MODELS AND MODEL SOUNDINGS SUGGEST SOME ELEVATED INSTABILITY
WILL BE PRESENT TO PRODUCE SOME ISOLATED THUNDERSTORMS ALONG AND
SOUTH OF I-40 TONIGHT AND ADDED ISOLATED THUNDER TO THESE AREAS.
HIGHEST RAINFALL AMOUNTS WILL BE ALONG/SOUTH OF I-40 TONIGHT. THE
UPPER LEVEL TROUGH WILL MOVE EAST OF THE LOWER MISSISSIPPI VALLEY
BY MONDAY MORNING. THIS WILL BRING RAIN FREE WEATHER BACK TO THE
MID SOUTH FOR MONDAY.

CHANCES FOR SHOWERS WILL RETURN FOR TUESDAY AS THE FRONT ALONG THE
GULF COAST MOVES BACK NORTH AS A WARM FRONT ACROSS PORTIONS OF THE
MID SOUTH TUESDAY AND AN AREA OF LOW PRESSURE AND TRAILING COLD
FRONT MOVE THROUGH THE MID SOUTH TUESDAY NIGHT. MODEST 500 MB
HEIGHT FALLS...STEEP 700-500 MB LAYER MID LEVEL LAPSE
RATES...FAVORABLE UPPER LEVEL DIVERGENCE PRODUCED BY THE LEFT EXIT
REGION OF AN 100 KT 300 MB UPPER LEVEL JET...MOST UNSTABLE CAPE
VALUES AVERAGING BETWEEN 1100-1300 J/KG ALL SUGGEST AN INCREASING
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE MID SOUTH
LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT. MODELS INDICATE
FAVORABLE SHEAR WILL BE PRESENT TO PRODUCE MINI-SUPERCELLULAR TYPE
TORNADOES. HOWEVER...SEVERAL QUESTIONS STILL REMAIN ON THE QUALITY
OF THE LOW LEVEL THERMAL PROFILE. AT THIS TIME THE AREA UNDER THE
GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE SOUTH
OF I-40 LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. WILL MENTION
LARGE HAIL AND DAMAGING WINDS IN THE HAZARDOUS WEATHER OUTLOOK
BASED ON THESE LATEST MODEL TRENDS. LATER SHIFTS WILL CONTINUE TO
ASSESS THE SEVERE WEATHER POTENTIAL AND THREATS AS THIS POSSIBLE
EVENT DRAWS CLOSER. STAY TUNED...

LONG TERM...(WEDNESDAY THROUGH SUNDAY)...12Z GFS/ECMWF LONG RANGE
MODELS IN BETTER AGREEMENT THAN THE PAST FEW DAYS WITH THE OVERALL
SYNOPTIC PATTERN ACROSS THE EASTERN UNITED STATES AS THE AREA OF
LOW PRESSURE DEPARTS THE LOWER MISSISSIPPI VALLEY WEDNESDAY AND
AN UPPER LEVEL TROUGH AXIS MOVES THROUGH THE REGION THURSDAY AND
FRIDAY. AS A RESULT...RAIN CHANCES WILL GRADUALLY COME TO AN END
WEDNESDAY AND RETURN FOR THURSDAY AND FRIDAY. HIGH PRESSURE
EXPECTED TO RETURN FOR NEXT WEEKEND.

CJC

&&

.AVIATION...
00Z TAFS

AN AREA OF SHRA/TSRA AS LIFTING INTO THE MIDSOUTH FROM THE WEST
AT EARLY EVENING. UNLIKE YESTERDAY EVENING... THE SURFACE WARM
FRONT WAS FURTHER REMOVED FROM THE MIDSOUTH...OVER SOUTHERN MS.
OVER THE MIDSOUTH...TSRA WAS FIRING ALONG THE SOUTHERN FLANK OF
THE AREA OF SHOWERS MOVING THROUGH THE MS DELTA. THIS TSRA WAS
ROOTED IN A SLIGHTLY UNSTABLE ELEVATED LAYER.

HAVE OPTED TO KEEP TS MENTION OUT OF THE JBR/MKL TAFS DUE TO LIMITED
ELEVATED INSTABILITY. FOR MEM AND TUP... TS THREAT MAY BE MARGINAL
AFTER 03Z...WITH ELEVATED INSTABILITY EXPECTED TO WEAKEN FURTHER
WITH RAIN WORKING OVER THE AIRMASS. HAVE OPTED TO KEEP TS IN A
LITTLE LONGER THOUGH... WITH THE APPROACH OF A WEAK UPPER
DISTURBANCE.

SHRA...ISOLATED TSRA SHOULD TAPER OFF FROM WEST TO EAST AFTER MIDNIGHT.
MVFR/IFR CIGS SHOULD PREVAIL AREAWIDE TOWARD SUNRISE MONDAY.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  38  60  42  62 / 100  10  10  50
MKL  36  59  37  60 / 100  10  10  50
JBR  35  56  39  52 / 100  10  10  60
TUP  42  63  43  69 / 100  10  10  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 27, 9:11 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
911 PM CDT SUN MAR 27 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-281115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
911 PM CDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM
FORREST CITY ARKANSAS TO BOONEVILLE MISSISSIPPI. LARGE HAIL IS THE
PRIMARY THREAT WITH SCATTERED THUNDERSTORMS THROUGH EARLY TONIGHT.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS AREAS SOUTH OF
I-40 LATE TUESDAY AFTERNOON AND TUESDAY NIGHT AS AN AREA OF LOW
PRESSURE MOVES ACROSS THE LOWER MISSISSIPPI VALLEY. LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN THREATS FOR ANY THUNDERSTORMS THAT
BECOME SEVERE.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL BE NEEDED TONIGHT IN EAST CENTRAL
ARKANSAS AND NORTHERN MISSISSIPPI.

BORGHOFF

In the hours before

Special weather statement, Mar 27, 11:02 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1102 PM CDT SUN MAR 27 2011

MSZ013>016-280445-
UNION MS-LAFAYETTE MS-LEE MS-PONTOTOC MS-
1102 PM CDT SUN MAR 27 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1145 PM CDT FOR...

  NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER TULA AT 1103 PM CDT...MOVING EAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAFAYETTE...LEE...PONTOTOC AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR BALDWYN...NEW ALBANY...PONTOTOC...TRACE STATE PARK AND
TUPELO...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3422 8863 3417 8882 3416 8936 3417 8941
      3438 8943 3451 8895 3452 8859
TIME...MOT...LOC 0403Z 257DEG 50KT 3422 8933
Special weather statement, Mar 27, 11:07 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1107 PM CDT SUN MAR 27 2011

MSZ011-012-280430-
PANOLA MS-QUITMAN MS-
1107 PM CDT SUN MAR 27 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 PM CDT FOR...

  WESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED
OVER DARLING AT 1107 PM CDT...MOVING EAST AT 55 MPH.

PEOPLE IN PANOLA AND QUITMAN COUNTIES...INCLUDING LOCATIONS NEAR
BATESVILLE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3409 9034 3432 9035 3440 9040 3443 9039
      3444 9037 3443 9030 3444 9030 3454 9012
      3452 8991 3433 8993 3418 8989 3417 9012
TIME...MOT...LOC 0407Z 255DEG 48KT 3435 9026
Special weather statement, Mar 27, 11:27 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 PM CDT SUN MAR 27 2011

MSZ010>012-020-280500-
PANOLA MS-COAHOMA MS-QUITMAN MS-TALLAHATCHIE MS-
1127 PM CDT SUN MAR 27 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL MIDNIGHT CDT FOR...

  SOUTHERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTH CENTRAL PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO PENNY SIZE HAIL OR LARGER WAS
LOCATED 7 MILES WEST OF DUBLIN AT 1127 PM CDT...MOVING EAST AT 70
MPH.

PEOPLE IN COAHOMA...PANOLA...QUITMAN AND TALLAHATCHIE COUNTIES...
INCLUDING LOCATIONS NEAR CHARLESTON AND CLARKSDALE...SHOULD MONITOR
THIS STORM CLOSELY.

&&

LAT...LON 3401 9066 3406 9067 3424 9061 3426 9021
      3423 8998 3398 8996
TIME...MOT...LOC 0427Z 270DEG 59KT 3410 9055
Local storm report, Mar 27, 11:34 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1134 PM CDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     HAIL             TISHOMINGO              34.64N 88.23W
03/27/2011  E1.00 INCH       TISHOMINGO         MS   LAW ENFORCEMENT

&&

BORGHOFF
Local storm report, Mar 27, 11:35 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1135 PM CDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 PM     HAIL             TISHOMINGO              34.64N 88.23W
03/27/2011  E1.00 INCH       TISHOMINGO         MS   LAW ENFORCEMENT

&&

BORGHOFF
Local storm report, Mar 27, 11:46 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1146 PM CDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 PM     HAIL             TUPELO                  34.26N 88.73W
03/27/2011  M1.25 INCH       LEE                MS   TRAINED SPOTTER

&&

BORGHOFF

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:02 PM CDTSpecial Weather StatementMEGUnion28 min
Mar 27, 7:39 PM CDTSpecial Weather StatementMEGYalobusha21 min
Mar 27, 7:49 PM CDTSpecial Weather StatementMEGTunica26 min
Mar 27, 8:18 PM CDTSpecial Weather StatementMEGCalhoun, Chickasaw42 min
Mar 27, 8:31 PM CDTSpecial Weather StatementMEGMonroe44 min
Mar 27, 8:50 PM CDTSpecial Weather StatementMEGQuitman25 min
Mar 27, 9:12 PM CDTSpecial Weather StatementMEGTate33 min
Mar 27, 9:17 PM CDTSpecial Weather StatementMEGMonroe43 min
Mar 27, 9:26 PM CDTSpecial Weather StatementMEGPanola19 min
Mar 27, 9:42 PM CDTSpecial Weather StatementMEGBenton, Marshall48 min
Mar 27, 9:50 PM CDTSpecial Weather StatementMEGDeSoto40 min
Mar 27, 10:17 PM CDTSpecial Weather StatementMEGPrentiss, Union28 min
Mar 27, 10:17 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman58 min
Mar 27, 10:23 PM CDTSpecial Weather StatementMEGPanola52 min
Mar 27, 10:41 PM CDTSpecial Weather StatementMEGPrentiss, Tishomingo49 min
Mar 27, 10:44 PM CDTSpecial Weather StatementMEGCalhoun46 min
Mar 27, 11:02 PM CDTSpecial Weather StatementMEGLee, Pontotoc, Union43 min
Mar 27, 11:07 PM CDTSpecial Weather StatementMEGPanola, Quitman23 min
Mar 27, 11:09 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lee, Monroe, Pontotoc51 min
Mar 27, 11:17 PM CDTSevere Thunderstorm WarningMEGTishomingo13 min
Mar 27, 11:18 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Tippah, Union42 min
Mar 27, 11:27 PM CDTSpecial Weather StatementMEGCoahoma, Quitman33 min
Mar 27, 11:42 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe, Prentiss, Tishomingo48 min
Mar 27, 11:58 PM CDTSpecial Weather StatementMEGChickasaw32 min
Mar 28, 12:24 AM CDTSpecial Weather StatementMEGItawamba, Lee51 min
Mar 28, 12:26 AM CDTSpecial Weather StatementMEGPontotoc, Yalobusha49 min
Mar 28, 12:56 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc49 min
Mar 28, 1:38 AM CDTSpecial Weather StatementMEGChickasaw, Monroe52 min
Mar 28, 2:02 AM CDTSevere Thunderstorm WarningMEGItawamba, Monroe43 min
Mar 28, 10:24 AM CDTRiver Flood WarningMEGMonroe56 hr
Mar 28, 10:29 AM CDTRiver Flood WarningMEGLowndes, Monroe25 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.